(Closed) bees with eating issues/disordered thinking – help!

posted 5 years ago in Wellness
Post # 3
Member
1733 posts
Bumble bee
  • Wedding: June 2012

Hugs! Do you have a counselor or someone to check in with about your disordered eating? I can imagine that even without this terrible medical condition, some of your ED thinking might be triggered by all the stress and control stuff related to the wedding. There’s no shame about it, you just need someone helping to keep you real during this super stressful time.

I have mild OCD, so it’s by no means exactly the same thing, but I know that sometimes it’s a matter of tricking the “voices” or trumping them with something that’s a bigger deal than what I’m obsessing over. Here are two that might help:

— You need to start taking the medicine now because if you are going to need re-alterations, you want as much time for that as possible. For you to look beautiful and feel comfortable, it is important for you to take the medicine.

— The wedding will be one day. You need to be healthy for your marriage, which will be many beautiful years beyond that! To enjoy both your wedding and your marriage, you need to take the medicine.

Good luck, and seriously — go see a counselor, just to have someone backing you up as you navigate these next few weeks.

Post # 4
Member
1670 posts
Bumble bee
  • Wedding: June 2014

I have a similar mindset and I’m PG. I have been depressed about my weight gain over the past couple days. I had trouble eating all day today because of it. I’m too tired to exercise and I just feel gross. 

It’s very hard. I just keep telling myself I have too and that the consequences are not worth it. I  had Fiance hide my scale and I do the best I can. Try something similar maybe?

PM if you want to chat 🙂 I’m sorry and good luck!

Post # 5
Member
2073 posts
Buzzing bee
  • Wedding: July 2012

@serenitea:  I have Crohn’s disease. It took me a long time (and almost being hospitalized) before I was finally able to get over the mindset of being sickly skinny was NOT ok. It didn’t help I got random compliments from acquaintances about my weight loss and how I looked “good.”  I had body image issues already from being a longtime ballet dancer and then going through thyroid cancer and gaining a ton of weighway ears before I got my diagnosis.  

 

Sorry, I’m rambling on.  I have a point I promise. Take your medicine.  As hard as it is to deal with weight gain, you don’t want to look back on your wedding album and think “gosh, I looked so sick.”  (I think this every time i see pictures of myself in a bikini from my super sick, skinny days)I talked with my therapist about this. Ask your doc for a referral. Chronic illness are crappy (bad pun I know) and there is no shame in seeking help for your mental health the same way you do for your physical health. 

 

PM if you need someone to talk to. People can be funny about poop.  Everybody does it but no one likes to talk about it. Poop has sometimes run my life so I have no such issue with its discussion (much to my poor husband’s dismay.  God bless that man for putting up with my shenanigans). Hang in there lady!

 

Post # 6
Member
2073 posts
Buzzing bee
  • Wedding: July 2012

ETA: what medicine did they give you if you don’t mind sharing?  If its prednisone, I can share some of my experience with that and hopefully try to ease some of your fears.  

Post # 7
Member
1048 posts
Bumble bee
  • Wedding: July 2014

Please take your medication. Your wedding day is going to be miserable if you have to keep running to the bathroom (especially if you have a massive dress or spanx – apparently some dresses are a 2-3 man operation in order to pee)

 

Steroids may well cause you to put on a little weight, but if you eat sensibly (by which I do NOT mean starving yourself, just healthily), you should be able to limit it. From the sound of it youre likely very skinny as it is (maybe too skinny if you’ve lost such a significant amount of weight). And you’ll need to start the medication now in order to give the inflamation a chance to die down. 

Please lok after yourself, your wedding day will be much happier for it

Post # 8
Member
180 posts
Blushing bee
  • Wedding: November 2014

I’m real sorry for your issues.  I am struggling with mild depression, and have bad body image issues.  My main thing about my weight is that I get depressed about it, then overeat because I’m an emotional and bored eater, then that makes me even more depressed.  So as much as I try to lose weight, I’m still putting it on. 

 

I agree with Village_skeptic, go and see a counselor first.  Next, if you’re that afraid about the alterations, why not discuss with the alteration people to hold off on them until only a day or two before the wedding (as long as possible), to allow you to start the medication and be sure you’ll have the perfect dress fit.  I’m sure if you explain it to them even just a little ‘I’ve been sick and lost weight, but now I have medication and will probably gain a few pounds again in the next few weeks, so want to be sure it’s not too tight’ that they should be able to come to some arrangement. 

 

Goodluck!

Post # 9
Member
2122 posts
Buzzing bee
  • Wedding: June 2014 - DD born 2015 DS born 2017

It’s not an ED but I have Dermatillomania which means I can’t stop picking at my skin leaving bloody scars.. particularly on my back =( Been living with Fiance for 5 months and managed tone it down so that he hasn’t found out (wear a tshirt to sleep, don’t share a bath with him and sex in dark if I’ve had a bad day).

My wedding dress is arriving in a few weeks and I dread getting seeing marks on my back which is good motivation to stop.. but I just can’t seem to stop ARGH!!

 

What I keep saying to myself is my family/descendents will see these pictures for years to come so I must not do anything that’ll make me look bad in the photos!!! (Very narcissistic reasoning, I know!)

Post # 10
Member
529 posts
Busy bee
  • Wedding: December 2012

Hi there , sorry hear that you are dealing with this.  I assume that your doctor prescribed an oral steroid for this and you are concerned about weight gain associated with this type of medication?  Have you ever taken it before?  I ask because not everyone gains weight on steroids and even if they did, I can’t imagine you gaining 10 lbs in 3 weeks.  If you continue to watch your diet and don’t succumb to cravings, then you shouldn’t gain more than lb or two.  If you are really against taking it, ask about asacol , non steroidal medication Used for inflammatory bowel diseases, perhaps you could take that instead so you can feel better and enjoy your wedding day

Post # 11
Member
738 posts
Busy bee
  • Wedding: June 2013

@serenitea:  hey Hun first of all, hugs. I know how hard this is :/ I have EDNOS (eating disorder not otherwise specified) and I understand the insanity. Hell, when I got my diagnosis I was upset bc I wasn’t ‘skinny enough’ for anorexia. I have been in recovery for about six months now and it is very difficult, but it gets easier day by day. It helps to just not get on the scale. Throw it out if you have too. Your clothes are a better gauge of where your weight is at and are not going to register a couple of pound gain that could mess with your head. I have a fitting on money and I am so horrified that my dress isn’t going to fit. I haven’t weighed myself in a week and a half and it’s scary for me. I can feel the weight on me 🙁 

 

My therapist said something that really struck a cord with me – you want to be glowing on your wedding day. When I am sick and not eating my skin looks like crap and everyone can tell. Sickness is definitely picked up in pictures and by those around you. You want to look happy and healthy on your wedding day (I know that word healthy is scary, in my mind healthy=fat). Try to stay positive with yourself. Your health needs to come first. You can pm me if you ever need to talk xx 

Post # 12
Member
4495 posts
Honey bee
  • Wedding: October 2013

So sorry to hear this. I think seeing a counselor is a very good idea. You have to realize that your health is the most important thing in this circumstance. I can definitely understand not wanting to gain weight right before your wedding, but would the medication make you gain more than 10lbs in 3 weeks? Even if you gain 10 lbs then you will just be back to your normal weight.

I do agree with PPs regarding looking back at your pictures.  You might feel good losing the weight, but this might not necessarily be making you look good. You don’t want to look sickly on your wedding day

Post # 14
Member
2073 posts
Buzzing bee
  • Wedding: July 2012

@serenitea:  I’m glad I could make you laugh. Poopy diseases can really rob you of all dignity sometimes. My way of dealing with it is humor. Plus, it’s always therapeutic to laugh!  

 

The topic ‘bees with eating issues/disordered thinking – help!’ is closed to new replies.

Find Amazing Vendors